Wisconsin, 2018

Winter Weather in Wisconsin, February 11, 2018

February 11, 2018 · NWS MKX · 10 events in 10 counties and zones

Several inches of powdery snow fell over southeast Wisconsin during the morning hours. Snow covered roads caused some vehicle slide-offs and accidents.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Several inches of powdery snow fell over southeast Wisconsin during the morning hours. Snow covered roads caused some vehicle slide-offs and accidents. An upper trough and mid level front brought the snow to the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 10, 11:36 PM CST, 39 minutes earlier.

Area forecast discussion, Feb 10, 11:36 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1136 PM CST Sat Feb 10 2018

.UPDATE...The snow is currently approaching from nrn IL and ern
IA. The forecast is on track for snow accum tonight into Sun AM. A
Winter Wx Advisory is in effect for Racine, Kenosha, and Walworth
Counties from midnight until noon Sunday for 2-4 inches of snow
accum.

&&

.AVIATION(06Z TAFS)...As snow overspreads srn WI between 06z-10z,
Cigs will fall to 1-3 kft with vsbys of 1-3SM. The snow will then
end from west to east through Sun AM with mostly clear skies and
VFR conditions for the afternoon and evening.

&&

.PREV DISCUSSION... (Issued 935 PM CST Sat Feb 10 2018)

UPDATE...The forecast is on track for tnt-Sun AM. Snow to begin
overspreading southern WI from the south shortly after midnight. A
Winter Wx Advisory is in effect for Racine, Kenosha, and Walworth
Counties from midnight until noon Sunday for 2-4 inches of snow
accum.

MARINE...Relatively light winds becoming a modest wly wind for
Sunday afternoon and night. Low wave heights.

PREV DISCUSSION... (Issued 614 PM CST Sat Feb 10 2018)

UPDATE...The snow is still on track for late tnt-Sun AM. The
upper trough currently moving into the central Great Plains will
move across the region Sun AM. A swath of snow will spread newd
into srn WI after midnight and exit by noon on Sun. The most
focused 850 to mid level frontogenesis will move across nrn IL
but also clip far se WI. Thus a Winter Wx Advisory for Racine,
Kenosha, and Walworth Counties for 2-4 inches of snow accum.
Clearing skies will then occur from west to east late Sun AM into
the early afternoon.

AVIATION(00Z TAFS)...As snow overspreads srn WI between 07z-10z,
Cigs will fall to 1-3 kft with vsbys of 1-3SM. The snow will then
end from west to east through Sun AM with mostly clear skies and
VFR conditions for the afternoon and evening.

PREV DISCUSSION... (Issued 305 PM CST Sat Feb 10 2018)

SHORT TERM...
Tonight through Monday...
Upper level jet max pushing eastward from the the central plains
along with some moisture working up from the southern states will
be the spark for light to moderate snow to develop across the area
around or after midnight. snow should fall through noon Sunday as
it pushes east out of the region. Accumulations of 2 to 3 will be
likely across extreme Southeast Wisconsin with locally higher
amounts possible with some banding. Rest of the region will see a
slow gradient that becomes less as you go north and west. High
pressure will work into the region Sunday night into Monday with
some clearing of the skies that will allow for temps to drop into
the lower single digits for most.Monday will be dry and below
temps with some decent amount of sunshine likely and light winds.

LONG TERM...
Tuesday into Friday...
Very little activity in the weather through the period allows for
fairly high confidence forecast for most of the period. High
pressure will still be in control of the region on early Tuesday
with winds starting to become more southerly and some moderation
in the temps. A bit more moisture will work across the region with
clouds but likely no precip as we move into Wednesday and the
passage of a very weak shortwave. Zonal flow looks to set up
Wednesday with warmer temps above normal likely...will have to see
if snowcover dampens the temps down but it is possible we push
close to or above 40 for some. Another weak shortwave moves
through Wednesday night with a small chance for snow...but in the
fairly zonal pattern it does not bring a drop in temps behind for
Thursday. Some disagreement about the Thursday into Friday
forecast...but a drier forecast for both days seems like the more
likely outcome with temps heading back towards seasonal norms by
Friday.

AVIATION(18Z TAFS)...
VFR conditions are pretty much being found everywhere as the
lower ceilings and snow moves east over the lake with only some
higher sun-filtering cirrus through the bulk of the afternoon and
early evening until the next wave of lower ceilings and
visibilities enters late tonight around Sunday 08-10z. MVFR/IFR
conditions will be likely through about noon Sunday...especially
at KUES KMKE and KENW...lesser chances for periods of IFR at
KMSN. Accumulations of snow very likely at KUES KMKE and
KENW overnight into Sunday morning...lesser amounts of an inch or
less at KMSN.

MARINE...
There are no marine concerns through the weekend into the
middle of next week. There is significant ice throughout the
nearshore waters due to the persistent cold air with little to
small waves of around a foot or less.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until noon CST Sunday for WIZ070>072.

LM...None.
&&

Update...Gehring
Tonight/Sunday and Aviation/Marine...ABS
Sunday Night through Saturday...ABS
Hazardous weather outlook, Feb 10, 7:07 PM CST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
707 PM CST Sat Feb 10 2018

WIZ046-047-051-052-056>060-062>072-120115-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
707 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Light snow is expected to move into southern Wisconsin after
midnight. A Winter Weather Advisory is in effect for Racine,
Kenosha and Walworth counties beginning at midnight for 2 to 4
inches of snow.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The snow will continue Sunday morning with total snow amounts of 2
to 4 inches over Racine, Kenosha, and Walworth Counties where a
Winter Weather Advisory is in effect until noon. Lesser snow
amounts are expected to the north.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but snowfall amounts will
be appreciated.

LMZ643>646-120115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
707 PM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Green

When
February 11, 12:15 AM CST to 8:30 AM CST
Where
Green forecast zone
Reported by
Trained Spotter
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Two to four inches of powdery snow.

Winter Weather, Rock

When
February 11, 12:15 AM CST to 10:00 AM CST
Where
Rock forecast zone
Reported by
Trained Spotter
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Three to four inches of powdery snow.

Winter Weather, Walworth

When
February 11, 12:15 AM CST to 11:00 AM CST
Where
Walworth forecast zone
Reported by
Trained Spotter
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Three to five inches of powdery snow.

Winter Weather, Kenosha

When
February 11, 12:15 AM CST to 12:00 PM CST
Where
Kenosha forecast zone
Reported by
Trained Spotter
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

Three to five inches of powdery snow.

Winter Weather, Racine

When
February 11, 12:15 AM CST to 12:00 PM CST
Where
Racine forecast zone
Reported by
Trained Spotter
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Three to five inches of powdery snow.

Winter Weather, Jefferson

When
February 11, 12:30 AM CST to 10:00 AM CST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Two to four inches of powdery snow.

Winter Weather, Milwaukee

When
February 11, 12:30 AM CST to 12:00 PM CST
Where
Milwaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Three to four inches of powdery snow.

Winter Weather, Waukesha

When
February 11, 12:30 AM CST to 10:30 AM CST
Where
Waukesha forecast zone
Reported by
Trained Spotter
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Three to four inches of powdery snow.

Winter Weather, Washington

When
February 11, 1:00 AM CST to 10:30 AM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Two to three inches of powdery snow.

Winter Weather, Ozaukee

When
February 11, 1:00 AM CST to 11:00 AM CST
Where
Ozaukee forecast zone
Reported by
Trained Spotter
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Two to three inches of powdery snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2018Every state in 2018This day in weather historyWarnings in Wisconsin, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 730220, 730222, 730223, 730224, 730225, 730221, 730226, 730227, 730228, 730229.